Alert archive / Minnesota / Special Weather Statements in 2015

Special Weather Statement, NWS Twin Cities, MN

June 28, 2015Scott County, Minnesota

NWS Twin Cities, MN issued this special weather statement at Jun 28, 2015, 4:28 PM CDT for Scott County, Minnesota. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2015, 4:28 PM CDT (21:28 UTC)
Expired
Jun 28, 2015, 5:00 PM CDT
In force
32 min
Issued by
NWS Twin Cities, MN

County Scott County, MN

The radar

The Minneapolis radar (KMPX), 17 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.5 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2015-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 120 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2015-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
120 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
866 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

556 
WWUS83 KMPX 282128
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
428 PM CDT SUN JUN 28 2015
 
MNZ060-069-070-282200-
DAKOTA-SCOTT-HENNEPIN-
428 PM CDT SUN JUN 28 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL DAKOTA...
SOUTHEASTERN HENNEPIN AND EASTERN SCOTT COUNTIES...

AT 427 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM MSP INTERNATIONAL AIRPORT TO NEAR FLYING CLOUD
AIRPORT...AND MOVING SOUTHEAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
BLOOMINGTON...EAGAN...EDEN PRAIRIE...BURNSVILLE...LAKEVILLE...APPLE
VALLEY...EDINA...SHAKOPEE...RICHFIELD...SAVAGE...PRIOR LAKE AND
ROSEMOUNT.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 82 AND 88.
 
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4479 9356 4491 9333 4470 9308 4460 9345
TIME...MOT...LOC 2127Z 326DEG 34KT 4489 9325 4482 9350 
$$

CLF

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 28, 3:25 PM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jun 28, 3:25 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
325 PM CDT SUN JUN 28 2015

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 325 PM CDT SUN JUN 28 2015

THE PRIMARY SHORT TERM FOCI ARE CONVECTION THIS AFT/EVE...FOG
DEVELOPMENT OVERNIGHT...AND SEVERE STORM POTENTIAL FOR MONDAY.

WE WILL CONTINUE TO SEE SCATTERED SHOWER AND THUNDERSTORM
DEVELOPMENT THIS AFTERNOON FROM CENTRAL/SOUTH CENTRAL MN INTO WEST
CENTRAL WI WITH THE TROUGH PIVOTING OVERHEAD AND JUST ENOUGH
INSTABILITY TO PROMOTE SPOTTY ACTIVITY. HEAVY DOWNPOURS...GUSTY
WINDS...AND EVEN SOME SMALL HAIL WILL BE POSSIBLE WITH THE STRONGER
STORMS.

THE CONVECTIVE ACTIVITY WANES AROUND SUNSET...AND CLOUDS GRADUALLY
SCATTER OUT FROM WEST TO EAST. RESIDUAL MOISTURE AND LIGHT WINDS
WILL SET THE STAGE FOR FOG DEVELOPMENT OVERNIGHT...PRIMARILY EAST OF
INTERSTATE 35.

ON MONDAY...WE WILL HAVE MORE MID LEVEL SHORTWAVE ENERGY FILTERING
OVERHEAD...AND THIS TIME THERE WILL BE ADDITIONAL SUPPORT FROM AN
UPPER LEVEL SPEED MAX TO MAKE THINGS MORE INTERESTING.
MEANWHILE...WE WILL STILL HAVE THE INFLUENCE OF THE SURFACE TROUGH
COMING INTO PLAY. THESE FACTORS WILL COME TOGETHER TO PROVIDE NEARLY
30 KTS OF EFFECTIVE BULK SHEAR FOR THUNDERSTORM DEVELOPMENT...AND
DECENT MID LEVEL LAPSE RATES AND ADEQUATE DEWPOINTS SHOULD PROVIDE
ENOUGH MUSTER FOR STRONG TO POTENTIALLY SEVERE STORMS. THE BETTER
SHEAR IS SOMEWHAT DISPLACED FROM THE HIGHER INSTABILITY HOWEVER...SO
WE WILL NEED TO MONITOR THIS OVER TIME.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 325 PM CDT SUN JUN 28 2015

THUNDERSTORMS WILL DIMINISH IN COVERAGE AND INTENSITY MONDAY
EVENING WITH THE LOSS OF INSTABILITY. A COUPLE OF THE MORE
DEVELOPED SEVERE STORMS MAY EXTEND INTO THE EARLY EVENING...
PARTICULARLY ACROSS ERN/SERN MN. SKIES WILL CLEAR LATE EVENING
AND LOW LEVEL MOISTURE/SURFACE DECOUPLING WILL ALLOW FOR AT LEAST
PATCHY FOG TO DEVELOP IN SHELTERED LOCATIONS BUT STRONGER WINDS
ABOVE 400-500 FT WILL GREATLY LIMIT THE AREAL EXTENT OF FORMATION.

SURFACE HIGH PRESSURE WILL BE CENTERED OVER THE NORTHERN GREAT
LAKES TUESDAY. THE DISTURBANCE THREATENING TO BRING SHOWERS AND A
FEW STORMS LATE TUESDAY/TUESDAY NIGHT HAS SHIFTED A BIT SOUTH SO
NOW ANTICIPATING DRY CONDITIONS OVER MUCH OF THE CWA DURING THAT
TIME.

THE NEXT SYSTEM IN THE SEEMINGLY PERMANENT NORTHWEST FLOW WILL
ARRIVE THURSDAY. THERE ARE CONSIDERABLE TIMING DIFFERENCES
BETWEEN THE GFS/ECMWF WITH IT SO KEPT LOW TO MEDIUM POPS FOR THESE
PERIODS. DEPENDING ON TIMING...SOME STORMS MAY LINGER INTO FRIDAY
BUT INDEPENDENCE DAY LOOKS DRY.

THE NORTHWEST RIDGE BEGINS TO BREAK DOWN SOMEWHAT FOR THE WEEKEND
AS A STRONGER COLD FRONT IS DRAGGED ACROSS THE NORTHERN CONUS.
WARMER TEMPS SHOULD SLIDE NORTH AHEAD OF THE FRONT BUT ANY REAL
HEAT WILL LIKELY REMAINED CONFINED TO THE PLAINS. FORCING ON THE
FRONT SHOULD DICTATE COVERAGE OF STORMS NEXT SUNDAY WITH POOR
MID LEVEL LAPSE RATES AND CAPPING IN THE LOW LEVELS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 126 PM CDT SUN JUN 28 2015

MVFR CLOUDS AND SHOWER/THUNDERSTORM POTENTIAL ARE THE PRIMARY
CONCERNS THIS TAF PERIOD...WITH THE SECONDARY BEING THE POTENTIAL
FOR FOG DEVELOPMENT OVERNIGHT.

THE CU FIELD WILL CONTINUE TO BECOME MORE EXTENSIVE ACROSS THE
AREA...WITH SHOWERS AND THUNDERSTORMS BECOMING MORE NUMEROUS AS
CONVECTIVE TEMPS ARE REACHED /MID 70S/. AT LEAST WIDELY SCATTERED
ACTIVITY WILL BE POSSIBLE AT ALL SITES...EXCEPT KAXN AND KRWF
WHICH SHOULD BE FAR ENOUGH WEST. ATTENDANT MVFR VSBY/CIG
REDUCTIONS WILL OCCUR.

ELSEWHERE...BKN-OVC CIGS AROUND 3KFT-4KFT SHOULD
PREVAIL...ALTHOUGH SCT-BKN CIGS AS LOW AS 2.5KFT WILL LINGER THIS
AFTERNOON.

SHOWERS AND THUNDERSTORMS DIMINISH THROUGH THE EVENING
HOURS...WITH FOG BECOMING A CONCERN. WILL LARGELY DEPEND ON THE
EXTENT OF RAINFALL TODAY. HAVE INCLUDED A MENTION AT WI SITES
WHERE THE PROBABILITY OF RAINFALL AND AN OVERALL BETTER FOG
SCENARIO EXISTS.

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED ON MONDAY.
THESE STORMS WILL HAVE THE POTENTIAL OF HAIL AND GUSTY WINDS.

KMSP...
SCATTERED SHOWER AND ISOLD THUNDERSTORM ACTIVITY SHOULD BLOSSOM
BETWEEN 19Z AND 20Z...PERSISTING INTO EARLY EVE. MVFR CIGS/VSBYS
WILL BE POSSIBLE WITH THE ACTIVITY. COULD SEE SOME BR DEVELOPMENT
OVERNIGHT...BUT NEED TO SEE HOW THIS AFTERNOON PANS OUT BEFORE
CONFIDENCE IS HIGH ENOUGH TO INCLUDE.

/OUTLOOK FOR KMSP/
TUE...VFR. WINDS NE 5-10 KTS.
WED...VFR WITH MVFR -TSRA POSSIBLE. WINDS E 5-10 KTS.
THU...VFR WITH MVFR -TSRA POSSIBLE. WINDS SE 5-10 KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

SHORT TERM...LS
LONG TERM...BORGHOFF
AVIATION...LS
Hazardous weather outlook, Jun 28, 1:08 PM CDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
108 PM CDT SUN JUN 28 2015

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
291815-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
108 PM CDT SUN JUN 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE LIKELY TODAY ACROSS WESTERN WISCONSIN INTO
EASTERN MINNESOTA. THE HIGHEST COVERAGE WILL BE ALONG AND EAST OF
INTERSTATE 35...WITH WIDELY SCATTERED ACTIVITY TO THE WEST.
SEVERE WEATHER IS NOT EXPECTED...ALTHOUGH HEAVY DOWNPOURS...GUSTY
WINDS...AND SMALL HAIL ARE POSSIBLE WITH THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER ROUND OF SCATTERED THUNDERSTORMS IS EXPECTED ON MONDAY.
THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS MOST OF THE
OUTLOOK AREA DURING THE AFTERNOON AND EVENING...WITH LARGE HAIL
AND DAMAGING WINDS BEING THE PRIMARY THREAT.

ADDITIONAL ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE
ACROSS THE OUTLOOK AREA THROUGHOUT MUCH OF THE UPCOMING WEEK. THE
THREAT FOR SEVERE WEATHER FOR ANY GIVEN PERIOD APPEARS LOW AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED ON MONDAY AFTERNOON AND
EVENING.

In the hours before

Special weather statement, Jun 28, 3:00 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
300 PM CDT SUN JUN 28 2015

MNZ078-WIZ024-282030-
GOODHUE-PIERCE-
300 PM CDT SUN JUN 28 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN GOODHUE AND SOUTH
CENTRAL PIERCE COUNTIES...

AT 259 PM CDT...A STRONG THUNDERSTORM WAS OVER WACOUTA...OR NEAR RED
WING...MOVING SOUTH AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM. THERE HAS ALSO BEEN SOME SIGNS OF ROTATION WITH THIS STORM.
FUNNEL CLOUDS MAY BE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
RED WING...BAY CITY...FRONTENAC...WACOUTA...ESDAILE...FRONTENAC STATE
PARK...HAGER CITY AND RED WING AIRPORT.

LAT...LON 4444 9262 4464 9256 4461 9232 4445 9232
      4445 9243 4439 9243 4439 9244
TIME...MOT...LOC 1959Z 002DEG 14KT 4453 9243

CLF
Special weather statement, Jun 28, 3:48 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
348 PM CDT SUN JUN 28 2015

MNZ060>062-282130-
ANOKA-RAMSEY-HENNEPIN-
348 PM CDT SUN JUN 28 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HENNEPIN...RAMSEY AND
SOUTHERN ANOKA COUNTIES...

AT 347 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM SHOREVIEW TO DAYTON TO NEAR HANOVER...AND MOVING
SOUTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
MINNEAPOLIS...ST. PAUL...BROOKLYN PARK...PLYMOUTH...MAPLE GROVE...
COON RAPIDS...EDEN PRAIRIE...BLAINE...MINNETONKA...EDINA...ST. LOUIS
PARK AND MAPLEWOOD.

THIS INCLUDES INTERSTATE 94 IN MINNESOTA BETWEEN MILE MARKERS 206 AND
246.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4511 9300 4494 9300 4491 9323 4484 9345
      4510 9373 4513 9371 4516 9364 4518 9364
      4522 9358 4523 9356 4522 9353 4523 9352
TIME...MOT...LOC 2047Z 328DEG 28KT 4508 9311 4519 9351 4515 9371

CLF
Special weather statement, Jun 28, 4:28 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
428 PM CDT SUN JUN 28 2015

MNZ060-069-070-282200-
DAKOTA-SCOTT-HENNEPIN-
428 PM CDT SUN JUN 28 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL DAKOTA...
SOUTHEASTERN HENNEPIN AND EASTERN SCOTT COUNTIES...

AT 427 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM MSP INTERNATIONAL AIRPORT TO NEAR FLYING CLOUD
AIRPORT...AND MOVING SOUTHEAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
BLOOMINGTON...EAGAN...EDEN PRAIRIE...BURNSVILLE...LAKEVILLE...APPLE
VALLEY...EDINA...SHAKOPEE...RICHFIELD...SAVAGE...PRIOR LAKE AND
ROSEMOUNT.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 82 AND 88.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4479 9356 4491 9333 4470 9308 4460 9345
TIME...MOT...LOC 2127Z 326DEG 34KT 4489 9325 4482 9350

CLF

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 8:55 PM CDTSevere Thunderstorm WarningMPXLac qui Parle80 min
Jun 27, 9:14 PM CDTSpecial Weather StatementMPXStearns46 min
Jun 27, 9:22 PM CDTSevere Thunderstorm WarningMPXDouglas53 min
Jun 27, 9:50 PM CDTSpecial Weather StatementMPXBenton, Sherburne40 min
Jun 27, 9:52 PM CDTSevere Thunderstorm WarningMPXStevens53 min
Jun 27, 9:58 PM CDTSpecial Weather StatementMPXPope47 min
Jun 27, 10:01 PM CDTSevere Thunderstorm WarningMPXYellow Medicine29 min
Jun 27, 10:02 PM CDTSpecial Weather StatementMPXKanabec, Mille Lacs28 min
Jun 27, 10:08 PM CDTSpecial Weather StatementMPXChippewa37 min
Jun 27, 10:16 PM CDTSevere Thunderstorm WarningMPXPope44 min
Jun 27, 10:29 PM CDTSpecial Weather StatementMPXSwift46 min
Jun 27, 10:32 PM CDTSpecial Weather StatementMPXYellow Medicine58 min
Jun 27, 11:39 PM CDTSpecial Weather StatementMPXRedwood36 min
Jun 28, 1:49 AM CDTSpecial Weather StatementMPXBlue Earth26 min
Jun 28, 3:00 PM CDTSpecial Weather StatementMPXGoodhue30 min
Jun 28, 3:48 PM CDTSpecial Weather StatementMPXHennepin, Ramsey42 min
Jun 28, 5:16 PM CDTSpecial Weather StatementMPXLe Sueur29 min
Jun 28, 6:02 PM CDTSpecial Weather StatementMPXDunn28 min

Nearby

Special Weather Statements in Minnesota, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.